Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 21, 2019, 8:25 PM CDT for Reynolds County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 8:25 PM CDT (01:25 UTC)
- Expired
- Aug 22, 2019, 4:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Reynolds County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WGUS53 KLSX 220125
FFWLSX
MOC179-220930-
/O.NEW.KLSX.FF.W.0042.190822T0125Z-190822T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
825 PM CDT Wed Aug 21 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northern Reynolds County in southeastern Missouri...
* Until 430 AM CDT Thursday.
* At 824 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 4 inches of rain have
fallen, specifically in an area just north of Centerville.
Additional rainfall is likely. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Reynolds, Bunker, Oates, Centerville, Corridon, Lesterville and
Black.
This also includes Johnsons Shut-Ins State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3733 9118 3741 9118 3742 9121 3750 9121
3751 9131 3759 9131 3759 9110 3760 9099
3760 9078 3738 9077 3737 9076 3732 9076
$$
TES2 follow-up statements
341
WGUS73 KLSX 220631
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
131 AM CDT Thu Aug 22 2019
MOC179-220930-
/O.CON.KLSX.FF.W.0042.000000T0000Z-190822T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reynolds MO-
131 AM CDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
NORTHERN REYNOLDS COUNTY...
At 124 AM CDT, Doppler radar indicated that while thunderstorms
temporarily have ended over Reynolds County, another wave of
thunderstorms will move into the warned area between 2 and 4 am.
Another 1 inch of rain is possible early this morning in addition to
the 2 to 4 inches of rain that occurred so far.
Some locations that will experience flooding include...
Reynolds, Bunker, Oates, Centerville, Corridon, Lesterville and
Black.
This also includes Johnsons Shut-Ins State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3733 9118 3741 9118 3742 9121 3750 9121
3751 9131 3759 9131 3759 9110 3760 9099
3760 9078 3738 9077 3737 9076 3732 9076
$$
Britt126
WGUS73 KLSX 220925
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
425 AM CDT Thu Aug 22 2019
MOC179-220935-
/O.EXP.KLSX.FF.W.0042.000000T0000Z-190822T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reynolds MO-
425 AM CDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING FOR NORTHERN REYNOLDS COUNTY WILL EXPIRE
AT 430 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3733 9118 3741 9118 3742 9121 3750 9121
3751 9131 3759 9131 3759 9110 3760 9099
3760 9078 3738 9077 3737 9076 3732 9076
$$
BrittWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:52 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 21, 6:52 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
652 PM CDT Wed Aug 21 2019
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 332 PM CDT Wed Aug 21 2019
The main issue tonight and into the first part of Thursday morning
will be the potential for heavy rain and flash flooding. The
deterministic models are in rather good agreement with the
synoptic and mesoscale features indicating a favorable set-up
evolving this evening. Thunderstorms are expected to blossom by
mid-late evening along the MO portion of the I-70 corridor in
response to lift associated with the migrating short wave trof
currently stretching across southeast Nebraska, and an increasing
west-southwesterly LLJ. The LLJ will result in a broad region of
lift along a slowly advancing west-east front and will be
augmented by divergence aloft associated with the entrance region
of an ULJ attendant with the upper trof stretching through the
Great Lakes. This set-up will be favorable for waves of thunderstorms
training in an axis stretching from eastern KS through central
and eastern MO into southwest IL. High PW's in excess of 2 inches
and good inflow CAPE will support high rainfall rates with the
strongest storms. Given the persistence expected to be centered in
the 02-12z time frame, heavy rainfall is expected along with
potential for flash flooding. Ballpark rainfall amounts of 2-4
inches are anticipated with locally higher totals. The focus and
corridor of showers and storms is expected to sag into southern MO
and southern IL by mid morning on Thursday associated with the
sagging front and/or effective boundary. Overall forcing by mid
morning should also be weakening. A broad flash flood watch has
been issued within the aforementioned time frame 00-15z
encompassing the region with the highest heavy rain and flood
potential centered along the I-70 corridor.
As far as severe weather - there remains a threat mainly this
evening and probably within the first few hours of the above
described scenario as storms tap the strongest CAPE. I don't think
the threat will be widespread but a few large hail and wind damage
events will be possible between 02-06z.
Glass
.LONG TERM... (Thursday Night through Next Wednesday)
Issued at 332 PM CDT Wed Aug 21 2019
By Thursday evening the front has moved out of the CWA. The main
band of showers and thunderstorms are slowly ushered out of the
area Friday morning by a surface high building in over the Great
Lakes Region.
Through Friday the upper level low associated with the
departing cold front lifts out and the upper flow becomes dominated
by a short wave ridge. The models show little consensus in resolving
the location of the short wave ridge, yet there is confidence that
small disturbances will propagate across the region on Friday. While
the main axis of precipitation associated with the front will be
well south of the CWA, a stray shower or thunderstorm cannot be
ruled out on Friday in our southern CWA where the column remains
moist. Post cold frontal temperatures will be cooler than normal
Friday through Sunday, though how much cooler will depend on the
persistence of widespread cloud cover.
The surface high persists through Sunday, keeping the Missouri-
Illinois area mostly free from precipitation over the weekend. By
the end of Sunday an upper level trough begins to dig into the
region. As this trough moves across the Great Plains and into the
Upper Mississippi River Valley Monday into Tuesday, it brings
another frontal passage and our next best chance of rain. The
pattern shift back to an approaching trough also brings a return of
seasonal temperatures.
MRM
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 629 PM CDT Wed Aug 21 2019
Focus will remain the TSRA threat for tonight. Expect TSRA to
develop mid to late this evening. While there should be a few
storms impacting KUIN and the going forecast may have storms
ending too late, the focus should be on KCOU. Have added a tempo
group for when greatest threat of TSRA is currently expected, but
this may need to be extended with updates. Otherwise, expect MVFR
cigs to develop as rain comes to an end. These cigs should linger
through much of the day at KCOU, but drier air should advect into
the KUIN region lifting cigs in the morning.
SPECIFICS FOR KSTL/KSUS/KCPS: As mentioned above, focus will be
TSRA threat for overnight. Still expect TSRA to develop this
evening. Have added a tempo group for greatest threat for storms,
but this may need to be extended with updates. Otherwise, expect
MVFR cigs to develop as the rain ends and should linger through
much of Thurs. Expect redevelopment on Thurs to remain south of
terminals, however, this remains more uncertain.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Jefferson MO-Lincoln MO-Moniteau MO-Montgomery MO-Osage MO-
Pike MO-Saint Charles MO-Saint Francois MO-Saint Louis City
MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington
MO.
IL...Flash Flood Watch through Thursday morning for Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 21, 4:12 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 412 PM CDT Wed Aug 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222115- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 412 PM CDT Wed Aug 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected tonight across much of the area. Heavy rainfall is expected with the storms which could produce flash flooding, and a flash flood watch is in effect for a large part of the region. A few storms could also be strong to severe with damaging winds to 60 mph and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms remain likely Thursday, especially along and south of Interstate 70. Heavy rainfall is possible with the storms and a flash flood watch remains in effect for a good portion of the area through mid morning. Across southeast Missouri and far southwest Illinois there is also potential for a few strong to severe storms. The chance of thunderstorms will continue for parts of the area Thursday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Glass
In the hours before
Special weather statement, Aug 21, 3:27 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service St Louis MO
327 PM CDT Wed Aug 21 2019
MOZ085-212115-
Madison MO-
327 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY IN SOUTHEASTERN
MISSOURI UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marquand, moving east at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marquand, Buckhorn and Saco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 9054 3753 9054 3752 9014 3741 9015
3731 9014
TIME...MOT...LOC 2026Z 277DEG 10KT 3740 9023
MaplesSpecial weather statement, Aug 21, 4:16 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
416 PM CDT Wed Aug 21 2019
MOZ084-085-212200-
Madison MO-Iron MO-
416 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND MADISON
COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
Saco, moving east at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marquand, Buckhorn, Saco, Des Arc and Vulcan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3727 9067 3754 9065 3752 9014 3741 9015
3731 9014 3732 9055 3727 9055
TIME...MOT...LOC 2116Z 271DEG 6KT 3739 9041
MaplesSpecial weather statement, Aug 21, 4:58 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
458 PM CDT Wed Aug 21 2019
MOZ085-212300-
Madison MO-
458 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY IN SOUTHEASTERN
MISSOURI UNTIL 600 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Saco, moving north at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fredericktown, Junction City, Cobalt, Marquand, Buckhorn, Roselle,
Saco, Mine La Motte and Catherine Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3732 9055 3760 9055 3760 9053 3764 9053
3764 9015 3755 9014 3731 9015
TIME...MOT...LOC 2158Z 184DEG 9KT 3748 9048
TESSpecial weather statement, Aug 21, 5:47 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service St Louis MO
547 PM CDT Wed Aug 21 2019
MOZ084-212330-
Iron MO-
547 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IRON COUNTY UNTIL
630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belleview, moving north at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ironton, Pilot Knob, Belleview and Granite.
This also includes Elephant Rocks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3758 9077 3760 9077 3760 9085 3773 9086
3774 9081 3774 9065 3773 9064 3756 9065
TIME...MOT...LOC 2247Z 192DEG 10KT 3763 9075
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:49 PM CDT | Areal Flood Advisory | LSX | Iron, Madison, Reynolds, Sainte Genevieve | 5 hr |
| Aug 21, 9:10 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 65 min |
| Aug 21, 9:49 PM CDT | Special Weather Statement | LSX | Saint Charles | 41 min |
| Aug 21, 9:53 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis, Warren and 1 more | 8 hr |
| Aug 22, 5:44 PM CDT | Areal Flood Advisory | LSX | Saint Louis | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.